Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 130, NWS New Orleans, LA

June 21, 2021Amite County, Wilkinson County, Mississippi; East Feliciana Parish, Saint Helena Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 21, 2021, 9:01 PM CDT for Amite County, Wilkinson County, Mississippi; East Feliciana Parish, Saint Helena Parish, West Feliciana Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2021, 9:01 PM CDT (02:01 UTC)
Expired
Jun 21, 2021, 9:30 PM CDT
In force
29 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties East Feliciana Parish, LA, Saint Helena Parish, LA, West Feliciana Parish, LA, Amite County, MS, Wilkinson County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 732 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
732 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1049 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

036 
WUUS54 KLIX 220201
SVRLIX
LAC037-091-125-MSC005-157-220230-
/O.NEW.KLIX.SV.W.0130.210622T0201Z-210622T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
901 PM CDT Mon Jun 21 2021

The National Weather Service in New Orleans has issued a

* Severe Thunderstorm Warning for...
  Northwestern St. Helena Parish in southeastern Louisiana...
  Northeastern West Feliciana Parish in southeastern Louisiana...
  Northern East Feliciana Parish in southeastern Louisiana...
  Southeastern Wilkinson County in southern Mississippi...
  Amite County in southern Mississippi...

* Until 930 PM CDT.

* At 901 PM CDT, severe thunderstorms were located along a line
  extending from near Kirby to 7 miles east of Woodville to near Fort
  Adams, moving southeast at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Jackson, Clinton, Liberty, Centreville, Woodville, Gloster, Wilson,
  Norwood, Wakefield, Smithdale, Spillman, Felps, Fort Adams and
  Crosby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in New Orleans.

&&

LAT...LON 3130 9055 3089 9080 3075 9130 3101 9161
      3104 9156 3108 9157 3117 9124 3133 9114
      3132 9111 3134 9106 3133 9103 3135 9102
      3133 9099 3135 9098 3135 9055
TIME...MOT...LOC 0201Z 305DEG 32KT 3145 9098 3113 9118 3104 9153 

HAIL...<.75IN
WIND...60MPH
 
$$

PG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:53 PM CDT, 5 hours 8 minutes earlier.

Area forecast discussion, Jun 21, 3:53 PM CDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
353 PM CDT Mon Jun 21 2021

.SHORT TERM...
Tonight through Thursday...
Tonight into Tuesday morning, a frontal system is expected to move
through our area, increasing rain chances. Southerly surface winds
will help to enhance the lifting and moisture advection into the
area. Upper level divergence will help to enhance buoyancy and
help with efficiency. PW values will remain above the 75th
percentile for the SPC sounding climatology for the next few days.
These storms will have the potential for locally heavy rainfall
overnight, especially in the vulnerable areas. Lightning will also
be a concern overnight as well.

Tuesday through Thursday, the frontal boundary will linger over
the area. Wednesday and Thursday, the boundary refires
convection, mainly during the afternoon hours. Southerly surface
winds will help to enhance lifting and moisture advection over the
area Tuesday through Thursday. PW values will remain over the
75th percentile for the next few days. Heavy rainfall inside of
thunderstorm development will be a concern with this frontal
system moving through, particularly Tuesday. Lightning will also
be a concern as well. MSW

.LONG TERM...
Friday through Monday...
Friday through Monday, more of a normal summertime pattern will
begin to dominate the area. Rain chances will be enhanced, mainly
during the afternoon hours. Southerly surface winds will help to
enhance moisture advection in the atmosphere. PW values will
remain high through this time period. Scattered thunderstorms and
showers will be possible daily during the peak daytime heating
hours. Lightning will be a concern inside thunderstorm development
as well. MSW

&&

.AVIATION...
VFR conditions prevail at all area airports. Some vicinity showers
will be possible through the afternoon hours. Temporary periods of
showers and storms will be possible at all area airports which
will cause lower visibilities and ceilings, and TEMPO groups are
in place during the best timing for these showers and storms.
Overnight tonight through the end of the forecast period, MVFR
conditions will be possible due to low ceilings and vicinity
showers. MCB may get to IFR conditions around daybreak tomorrow
briefing due to fog and vicinity showers before returning to MVFR
conditions for the end of the forecast period. MSW

&&

.MARINE...
Tonight through Friday, winds will be southerly and moderate (<15
knots). Friday afternoon through Monday, winds will be easterly to
southeasterly and moderate (<15 knots). Wave heights will
correspond to the wind speeds. MSW

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  83  70  89 /  80  80  20  50
BTR  73  86  73  90 /  80  90  30  60
ASD  73  86  72  89 /  80  80  40  70
MSY  76  87  76  89 /  80  80  40  70
GPT  74  85  74  87 /  90  80  40  70
PQL  72  84  72  87 /  90  90  50  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Local storm report, Jun 21, 7:07 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
707 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FLASH FLOOD      2 NE HARAHAN            29.96N 90.18W
06/21/2021                   JEFFERSON          LA   PUBLIC

            ROADS FLOODED.

&&

KO
Local storm report, Jun 21, 7:12 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
712 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      2 NW NEW ORLEANS        29.99N 90.11W
06/21/2021                   ORLEANS            LA   PUBLIC

            CANAL BLVD. UNDERPASS FLOODED.

&&

KO
Local storm report, Jun 21, 7:49 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
749 PM CDT MON JUN 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      2 ESE METAIRIE          29.99N 90.14W
06/21/2021                   JEFFERSON          LA   PUBLIC

            ESTIMATED 6-8 IN OF WATER OVER THE ROAD
            WAYS.

&&

KO
Special weather statement, Jun 21, 8:18 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service New Orleans LA
818 PM CDT Mon Jun 21 2021

LAZ061-064-070-075>078-MSZ080-220145-
Southeast St. Tammany-Western Orleans-Upper St. Bernard-Eastern
Orleans-Northwest St. Tammany-Lower St. Bernard-Upper
Jefferson-Hancock-
818 PM CDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. BERNARD...
ORLEANS...SOUTHEASTERN ST. TAMMANY...NORTHERN JEFFERSON PARISHES IN
SOUTHEASTERN LOUISIANA AND SOUTHWESTERN HANCOCK COUNTIES...

At 818 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Metairie to near Meraux to near
Shell Beach. Movement was northeast at 35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
New Orleans, Slidell, Metairie, East New Orleans, Chalmette, Lake
Catherine, Pearlington, Lacombe, Shell Beach, Arabi, Meraux, Violet,
Slidell Airport and Lakefront Airport.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 2977 8972 2994 8993 3000 9021 3018 8968
      3026 8998 3039 8995 3031 8959 3019 8944
      3016 8966 3015 8963 3002 8972 3002 8984
      2994 8984 2996 8973 2987 8968 2987 8961
      3008 8949 3005 8938
TIME...MOT...LOC 0118Z 218DEG 32KT 3003 9009 2999 8990 2987 8974

PG
Special weather statement, Jun 21, 8:36 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service New Orleans LA
836 PM CDT Mon Jun 21 2021

LAZ034>036-MSZ068-069-220230-
East Feliciana-Pointe Coupee-West Feliciana-Wilkinson-Amite-
836 PM CDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST FELICIANA...
NORTHWESTERN POINTE COUPEE AND NORTH CENTRAL EAST FELICIANA
PARISHES...WILKINSON AND WESTERN AMITE COUNTIES...

At 836 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Church Hill to near Kingston to near
Big Bend. Movement was east at 25 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Liberty, Centreville, Woodville, Gloster, Norwood, Wakefield,
Smithdale, Lettsworth, Spillman, Fort Adams, Dolorosa and Crosby.

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in New Orleans.

LAT...LON 3132 9112 3135 9102 3133 9099 3135 9067
      3121 9071 3080 9142 3095 9180 3097 9181
      3104 9172 3104 9165 3097 9166 3104 9156
      3113 9163 3124 9156 3122 9151 3124 9148
      3128 9149 3132 9146 3137 9123
TIME...MOT...LOC 0136Z 287DEG 23KT 3175 9116 3137 9128 3104 9185

PG
Special weather statement, Jun 21, 8:48 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service New Orleans LA
848 PM CDT Mon Jun 21 2021

LAZ075-076-078-MSZ077-080-081-220230-
Southeast St. Tammany-Eastern Orleans-Northwest St.
Tammany-Harrison-Hancock-Pearl River-
848 PM CDT Mon Jun 21 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ORLEANS
AND SOUTHEASTERN ST. TAMMANY PARISHES...SOUTHWESTERN HARRISON...
HANCOCK AND SOUTH CENTRAL PEARL RIVER COUNTIES...

At 848 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Slidell to 8 miles east of Lake
Catherine. Movement was northeast at 25 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Slidell, Long Beach, Picayune, Bay St. Louis, Waveland, Diamondhead,
Pearl River, Lake Catherine, Kiln, Pearlington, Lacombe, Shoreline
Park, Stennis Space Center and Slidell Airport.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3030 8929 3036 8928 3037 8935 3034 8938
      3032 8932 3025 8942 3018 8945 3016 8962
      3017 8958 3018 8961 3010 8969 3014 8976
      3017 8974 3018 8968 3018 8975 3027 8998
      3066 8966 3035 8914
TIME...MOT...LOC 0148Z 224DEG 22KT 3028 8986 3011 8957

PG

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:56 PM CDTFlood WatchLIXPearl River6 min
Jun 21, 8:05 PM CDTFlash Flood WatchLIXPearl River23 hr
Jun 21, 8:36 PM CDTSpecial Weather StatementLIXAmite, Wilkinson54 min
Jun 21, 8:48 PM CDTSpecial Weather StatementLIXHancock42 min
Jun 21, 9:31 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson44 min
Jun 21, 9:33 PM CDTSpecial Weather StatementLIXHarrison42 min
Jun 21, 9:44 PM CDTFlash Flood WarningLIXHancock, Harrison2 hr
Jun 21, 10:09 PM CDTSpecial Weather StatementLIXJackson36 min
Jun 21, 10:27 PM CDTFlash Flood WarningLIXJackson93 min
Jun 22, 6:00 AM CDTRiver Flood WarningLIXHarrison69 hr
Jun 22, 6:02 AM CDTRiver Flood WarningLIXHarrison47 hr
Jun 22, 9:39 AM CDTRiver Flood WarningLIXJackson4 days
Jun 22, 5:10 PM CDTAreal Flood AdvisoryLIXHarrison, Jackson2 hr
Jun 22, 6:14 PM CDTFlash Flood WarningLIXHarrison, Jackson108 min
Jun 22, 6:32 PM CDTSpecial Weather StatementLIXHarrison28 min
Jun 21, 8:18 PM CDTSpecial Weather StatementLIXOrleans27 min
Jun 21, 8:19 PM CDTSpecial Marine WarningLIX41 min
Jun 21, 8:24 PM CDTSpecial Marine WarningLIX66 min
Jun 21, 9:49 PM CDTSpecial Marine WarningLIX26 min
Jun 21, 10:11 PM CDTSpecial Weather StatementLIXTangipahoa, Washington34 min
Jun 21, 10:14 PM CDTSpecial Marine WarningLIX61 min
Jun 22, 5:18 AM CDTSpecial Marine WarningLIX57 min
Jun 22, 6:16 AM CDTSpecial Marine WarningLIX59 min
Jun 22, 8:10 AM CDTSpecial Marine WarningLIX25 min
Jun 22, 12:38 PM CDTSpecial Marine WarningLIX67 min
Jun 22, 4:02 PM CDTSpecial Weather StatementLIXSaint John the Baptist28 min
Jun 22, 4:54 PM CDTAreal Flood AdvisoryLIXAscension, East Baton Rouge, Livingston111 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2021Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.